MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE

SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MAJ-1444
Medical Device Problem Code Lack of Maintenance Documentation or Guidelines (2971)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned.The investigation is ongoing.A supplemental report will be submitted on completion of investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the instruction manual for the ultrasonic endoscope has description about the inspection of the air/water valve; however, there was no description of the pass/fail judgement due to which it was not possible to judge the extent of allowable range.The customer requested guideline for inspection.This complaint is being submitted to capture the allegation of insufficient inspection guideline.There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Olympus confirmed the following description is included in the maj-1444 instructions for use, chapter 3 preparation and inspection: - "do not use the aspiration button or insufflation button that shows abnormality.Replace with a new aspiration button or insufflation button.- inspection: visually check the following: ¿ no missing parts in appearance.¿ the hole is not blocked.¿ there shall be no scratches, deformation, or cracks.¿ the valve and packing must not be broken.¿ absence of a bulge in the valve (insufflation button).- hold the mounting part and push the cap all the way to the end (2nd level).Make sure that it moves without catching.Based on the results of the investigation, a definitive root cause of the reported issue could not be determined.However, since the subject device's instructions for use includes pass/fail judgement, it is likely the user was not aware of all manuals related to the devices in use.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is to provide a correction to the initial medwatch report.Initially, this complaint was submitted as a reportable malfunction conservatively.However, upon further review, this is being corrected to a non-reportable event.The initial medwatch reported the customer allegation of insufficient inspection guidelines; however; per the legal manufacturer, the inspection guidelines is not likely to cause or contribute to death or serious injury if the malfunction were to recur.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17754848
Report Number3002808148-2023-09877
Device Sequence Number17834662
Product Code ODG
UDI-Device Identifier04953170355929
UDI-Public04953170355929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/19/2023
04/09/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date09/19/2023
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown